Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had hip replacement, yellow pus in incision, positive bacterial sample. Taking antibiotics. What is wrong?

5 weeks and 1 day out from partial hip replacement, wound/incision on side of thigh isn't healing, oozing yellow pus. now doctor is cutting off all antibiotics to see if they can finally get a positive bacteria sample (previous two cleanouts / tests showed no infections. what to do? othro wants to wait 10-14 days and go back in again. is this superficial or deep tissue infection? allergic reaction to partial hip replacement hardware, slow healing due to compromised immune system? she also has felty's syndrome.
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
After a partial hip replacement, the discharge like you are having can be due to an active bacterial infection in the area or a reactive fluid from the joint due to inflammation. You need to get the fluid cultured for proper diagnosis.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor